Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 1, 2010, 7:13 PM MDT for Mercer County, Morton County, Oliver County, North Dakota. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2010, 7:13 PM MDT (01:13 UTC)
- Expired
- Aug 1, 2010, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Mercer County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 65 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:28 PM MDT | HAIL 1.75 | 13 Wsw Hannover, ND | |
| Aug 1, 7:45 PM MDT | HAIL 1 | 4 Nw New Salem, ND | 6 INCH BRANCH BROKEN ELM TREE AND 1.15 RAINFALL IN 20 MINUTES. |
| Aug 1, 7:46 PM MDT | TSTM WND GST 60 | New Salem, ND | |
| Aug 1, 7:48 PM MDT | TSTM WND GST 60 | 5 Nw New Salem, ND | |
| Aug 1, 7:51 PM MDT | TSTM WND GST 60 | New Salem, ND | VERY HEAVY RAIN WITH ZERO VISIBILITY |
| Aug 1, 8:00 PM MDT | TSTM WND GST 80 | New Salem, ND | HAIL PING PONG BALL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:39 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
570 WFUS53 KBIS 020113 TORBIS NDC057-059-065-020200- /O.NEW.KBIS.TO.W.0076.100802T0113Z-100802T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 813 PM CDT SUN AUG 1 2010 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... SOUTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 900 PM CDT/800 PM MDT/ * AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 13 MILES SOUTH OF BEULAH...OR 46 MILES EAST OF DICKINSON...AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... NEW SALEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4699 10117 4675 10151 4708 10201 4724 10181 TIME...MOT...LOC 0113Z 308DEG 37KT 4707 10183 $$ KINNEY
3 follow-up statements
868 WWUS53 KBIS 020128 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 828 PM CDT SUN AUG 1 2010 NDC057-059-065-020200- /O.CON.KBIS.TO.W.0076.000000T0000Z-100802T0200Z/ MERCER ND-OLIVER ND-MORTON ND- 828 PM CDT SUN AUG 1 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON... SOUTHWESTERN OLIVER AND SOUTH CENTRAL MERCER COUNTIES UNTIL 900 PM CDT/800 PM MDT/... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 14 MILES NORTHEAST OF GLEN ULLIN...OR 45 MILES WEST OF BISMARCK...MOVING SOUTHEAST AT 45 MPH. THIS DANGEROUS STORM WILL BE NEAR... NEW SALEM AROUND 850 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4701 10189 4719 10169 4699 10117 4675 10151 TIME...MOT...LOC 0128Z 308DEG 37KT 4697 10165 $$ KINNEY
893
WWUS53 KBIS 020135
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SUN AUG 1 2010
NDC057-020143-
/O.CAN.KBIS.TO.W.0076.000000T0000Z-100802T0200Z/
MERCER ND-
735 PM MDT SUN AUG 1 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL MERCER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MERCER COUNTY
AND IS NOW IN OLIVER AND MORTON COUNTY.
LAT...LON 4695 10176 4705 10176 4711 10170 4714 10155
4699 10117 4675 10151
TIME...MOT...LOC 0133Z 305DEG 31KT 4696 10162
$$
NDC059-065-020200-
/O.CON.KBIS.TO.W.0076.000000T0000Z-100802T0200Z/
OLIVER ND-MORTON ND-
835 PM CDT SUN AUG 1 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON AND
SOUTHWESTERN OLIVER COUNTIES UNTIL 900 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 14 MILES NORTHEAST OF GLEN ULLIN...OR 43 MILES WEST
OF BISMARCK...MOVING SOUTHEAST AT 35 MPH. THIS STORM WAS ALONG THE
BORDER OF SOUTHWESTERN OLIVER COUNTY AND NORTH CENTRAL OLIVER
COUNTY.
IN ADDITION...GOLFBALL SIZE HAIL WAS REPORTED AT 828 PM CDT IN
SOUTHWESTERN OLIVER COUNTY. VERY HEAVY RAIN IS ALSO LIKELY WITH THIS
STORM.
THIS DANGEROUS STORM WILL BE NEAR...
NEW SALEM AROUND 850 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4695 10176 4705 10176 4711 10170 4714 10155
4699 10117 4675 10151
TIME...MOT...LOC 0133Z 305DEG 31KT 4696 10162
$$
VINING264 WWUS53 KBIS 020144 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 844 PM CDT SUN AUG 1 2010 NDC059-065-020200- /O.CON.KBIS.TO.W.0076.000000T0000Z-100802T0200Z/ OLIVER ND-MORTON ND- 844 PM CDT SUN AUG 1 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON AND SOUTH CENTRAL OLIVER COUNTIES UNTIL 900 PM CDT... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES NORTHWEST OF NEW SALEM...OR 37 MILES WEST OF BISMARCK...MOVING SOUTHEAST AT 35 MPH. AT 840 PM CDT...LOCAL MEDIA REPORTED A ROTATING WALL CLOUD ABOUT 4 MILES WEST NORTHWEST OF NEW SALEM. THIS DANGEROUS STORM WILL BE NEAR... NEW SALEM AROUND 850 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4693 10170 4714 10155 4699 10117 4675 10151 TIME...MOT...LOC 0143Z 305DEG 31KT 4688 10150 $$ KINNEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 1, 1:41 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 1, 1:41 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 241 PM CDT SUN AUG 1 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... GFS AND ECMWF MODELS CONTINUE TO PORTRAY A BROAD UPPER RIDGE WITH MULTIPLE LOW AMPLITUDE SHORT WAVES MOVING THROUGH OVER THE NORTHERN PLAINS. THIS WILL KEEP THE THREAT FOR THUNDERSTORMS IN TONIGHT WITH A GRADUAL LESSENING OF THE THUNDERSTORM THREAT MONDAY INTO TUESDAY AS A SURFACE HIGH PRESSURE BUILDS INTO THE STATE. GRADUALLY THE UPPER AIR PATTERN WILL TRANSITION TO A NORTHWEST FLOW REGIME BY WEDNESDAY WITH WEAK CYCLONIC FLOW ALOFT WITH WEAK SURFACE HIGH PRESSURE OVER THE REGION. THIS LEADS TO SOME UNCERTAINTY IN THE PRECIP FORECAST BY THE END OF THE PERIOD. OUTFLOW BOUNDARY LEFTOVER FROM SATURDAY NIGHTS CONVECTION LOOKS LIKE A FOCUS FOR THUNDERSTORMS INITIATION ACROSS EASTERN MONTANA INTO NORTHWEST NORTH DAKOTA AND ACROSS SOUTHERN CANADA. ABUNDANT LOW LEVEL MOISTURE AND LOWER CONVECTIVE TEMPERATURES ALSO PLAYING A ROLE IN GETTING THINGS ORGANIZED THERE SOONER THAN ELSEWHERE. WILL MENTION STRONG THUNDERSTORMS ACROSS THE NORTH AND EAST THIS EVENING AND THEN WILL DROP THE CHANCES TO WIDELY SCATTERED TO ISOLATED FOR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY MODERATE TO SLIGHTLY COOLER TEMPS BUT ABOUT NORMAL FRO THIS TIME OF THE YEAR. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... LONG TERM ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY REGARDING LARGE SCALE FEATURES FOR THE LONG TERM FORECAST. AT UPPER LEVELS...THE LARGE HUDSON BAY LOW BEGINS A SLOW PROGRESSION EASTWARD AND THE WEST COAST TROUGH PROGRESSES EASTWARD ACROSS THE ROCKIES AND TOWARDS THE NORTHERN PLAINS. THE AFOREMENTIONED UPPER LEVEL HUDSON BAY LOW WITH A WEST COAST TROUGH WILL KEEP A SHORTWAVE RIDGE OVER THE WESTERN/NORTHERN PLAINS THURSDAY THROUGH FRIDAY. HAVE KEPT ONLY SLIGHT CHANCE OF PRECIPITATION OVER THE FAR WEST THIS TIME PERIOD. BY FRIDAY NIGHT THE WEST COAST TROUGH IS MOVING ACROSS THE ROCKIES AND BRINGING SOUTHWEST FLOW ALOFT TO THE NORTHERN PLAINS...ALLOWING SHORTWAVES IN THE FLOW TO MOVE ACROSS THE AREA. A SURFACE LOW/TROUGH DEVELOPS IN THE LEE OF THE ROCKIES AND SLOWLY MOVES EASTWARD ACROSS THE WESTERN PLAINS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH MORE UNCERTAINTY IN THE FLOW PATTERN SUNDAY. THUS HAVE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. REGARDING TEMPERATURES...HIGHS MAINLY IN THE 80S WITH LOWS MAINLY 55 TO 60. && .AVIATION... MAIN SURFACE FEATURES ARE THE LOW IN NORTH CENTRAL SOUTH DAKOTA WITH A TROUGH EXTENDING NORTHEAST ACROSS SOUTHEASTERN NORTH DAKOTA. THIS FEATURE WILL BE A FOCUS OF THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. KJMS MAY BE AFFECTED BY CONVECTION JUST NORTH OF THIS BORDER. UPPER LEVEL SHORTWAVES MOVING WEST TO EAST ACROSS NORTHERN NORTH DAKOTA AND SOUTH CENTRAL CANADA WILL LIKELY BE ASSOCIATED WITH SCATTERED THUNDERSTORMS ACROSS NORTHERN TAF SITES OF KISN AND KMOT. OTHERWISE A CHANCE OF SCATTERED THUNDERSTORMS FOR ALL TAF SITES. CONFIDENCE LOW ON TIMING AND PLACEMENT OF SCATTERED CONVECTION. MAINLY VFR CONDITIONS WITH A CHANCE OF THUNDERSTORMS ALL PERIOD THROUGH MONDAY MORNING. MAY SEE PATCHY FOG OVERNIGHT GIVEN RECENT (AND FUTURE) HEAVY RAINS. NOT IN CURRENT SET OF TAFS BUT LOOK FOR UPDATES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ABELING LONG TERM/AVIATION...VINING
Hazardous weather outlook, Aug 1, 4:05 AM MDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT SUN AUG 1 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 505 AM CDT SUN AUG 1 2010 /405 AM MDT SUN AUG 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER NORTHWESTERN SOUTH DAKOTA WILL SLOWLY MOVE EAST TODAY INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY INTO TONIGHT IN RESPONSE TO THIS LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY THROUGH SATURDAY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. WE WILL BECOME MORE SPECIFIC WITH ANY SEVERE WEATHER POTENTIAL AS WE GET CLOSER TO ANY SUCH EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT AS SEVERE THUNDERSTORMS DEVELOP. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. KS
In the hours before
Special weather statement, Aug 1, 5:44 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CDT SUN AUG 1 2010 NDZ019-021-020030- MCLEAN ND-MERCER ND- 644 PM CDT SUN AUG 1 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MERCER AND WESTERN MCLEAN COUNTIES UNTIL 730 PM CDT/630 PM MDT/... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF RAUB...OR 55 MILES SOUTHWEST OF MINOT...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITE SHIELD AND HIGHWAY 1804... DAKOTA WATERS RECREATION AREA... BEULAH BAY RECREATION AREA... HAZEN BAY RECREATION AREA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KINNEY
Special weather statement, Aug 1, 5:48 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 648 PM CDT SUN AUG 1 2010 NDZ005-020030- ROLETTE ND- 648 PM CDT SUN AUG 1 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHERN ROLETTE COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ST. JOHN...OR 26 MILES EAST OF BOTTINEAU...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELCOURT... ST. JOHN... ROLLA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ABELING
Local storm report, Aug 1, 5:50 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FUNNEL CLOUD 1 N MANDAREE 47.74N 102.68W
08/01/2010 MCKENZIE ND TRAINED SPOTTER
SPOTTER LOOKING EAST AND SAW ROTATING WALL CLOUD WITH
SEVERAL FUNNELS COMING DOWN FROM THE WALL CLOUD AND THEN
DISSIPATING. LASTED SEVERAL MINUTES.
&&
JVININGSpecial weather statement, Aug 1, 5:56 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 656 PM CDT SUN AUG 1 2010 NDZ005-020045- ROLETTE ND- 656 PM CDT SUN AUG 1 2010 ...SPECIAL WEATHER STATEMENT FOR ROLETTE COUNTY UNTIL 745 PM CDT... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DUNSEITH...OR 11 MILES EAST OF BOTTINEAU...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... DUNSEITH AROUND 705 PM CDT. SHELL VALLEY AROUND 725 PM CDT. BELCOURT AROUND 735 PM CDT. ROLLA AROUND 740 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ABELING
Local storm report, Aug 1, 6:32 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DUNSEITH 48.81N 100.06W
08/01/2010 E0.88 INCH ROLETTE ND LAW ENFORCEMENT
&&
BABELINGSpecial weather statement, Aug 1, 7:06 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 806 PM CDT SUN AUG 1 2010 NDZ042-020145- GRANT ND- 706 PM MDT SUN AUG 1 2010 ...SPECIAL WEATHER STATEMENT FOR CENTRAL GRANT COUNTY UNTIL 745 PM MDT... AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF ELGIN...OR 48 MILES NORTH OF LEMMON...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CARSON... LEITH... HEIL... LARK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BIRK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:38 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 7 min |
| Aug 1, 6:41 PM MDT | Tornado Warning | BIS | Dunn, Mercer | 49 min |
| Aug 1, 7:52 PM MDT | Tornado Warning | BIS | Burleigh, Morton, Oliver | 38 min |
| Aug 1, 8:26 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 47 min |
| Aug 1, 8:36 PM MDT | Tornado Warning | BIS | Rolette | 24 min |
| Aug 1, 8:58 PM MDT | Tornado Warning | BIS | Rolette | 47 min |
| Aug 2, 12:05 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 55 min |
| Aug 2, 1:36 PM MDT | Tornado Warning | BIS | Morton | 24 min |
| Aug 2, 1:58 PM MDT | Tornado Warning | BIS | Burleigh, Morton | 32 min |
| Aug 2, 2:22 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 53 min |
| Aug 2, 2:32 PM MDT | Areal Flood Advisory | BIS | Burleigh, Morton, Oliver | 114 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.